Alert archive / Colorado / Tornado Warnings in 2015

Tornado Warning 14, NWS Goodland, KS

May 9, 2015Cheyenne County, Colorado

NWS Goodland, KS issued this tornado warning at May 9, 2015, 4:38 PM MDT for Cheyenne County, Colorado. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 4:38 PM MDT (22:38 UTC)
Expired
May 9, 2015, 5:15 PM MDT
In force
37 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Observed
Hail
1.25 in

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 5:01 PM MDTTORNADO13 Ne Eads, COSPOTTER CONFIRMED TORNADO ON THE GROUND.
May 9, 5:10 PM MDTTORNADO12 Ssw Firstview, COTORNADO PICKED UP AND TOUCHED BACK DOWN.
May 9, 5:20 PM MDTTORNADO5 Se Kit Carson, COTORNADO ON THE GROUND.
May 9, 5:20 PM MDTTORNADO7 S Firstview, COTORNADO ON THE GROUND.
May 9, 5:24 PM MDTTORNADO6 S Firstview, COTORNADO BACK ON THE GROUND. BRIEF TORNADO LIFTED AND ANOTHER TORNADO TOUCHED DOWN IMMEDIATELY AFTERWARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 11:55 AM MDTTornado WatchSPC11 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WFUS53 KGLD 092238
TORGLD
COC017-092315-
/O.NEW.KGLD.TO.W.0014.150509T2238Z-150509T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 515 PM MDT

* AT 437 PM MDT...A CONFIRMED TORNADO WAS LOCATED 5 MILES NORTHEAST
  OF EADS...OR 27 MILES SOUTHWEST OF CHEYENNE WELLS...MOVING NORTH AT
  25 MPH.

  HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3874 10278 3875 10236 3861 10246 3861 10262
      3862 10279
TIME...MOT...LOC 2237Z 193DEG 21KT 3851 10269 

TORNADO...OBSERVED
HAIL...1.25IN

$$

DR
1 follow-up statement
102 
WWUS53 KGLD 092259
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT SAT MAY 9 2015

COC017-092315-
/O.CON.KGLD.TO.W.0014.000000T0000Z-150509T2315Z/
CHEYENNE CO-
459 PM MDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTH
CENTRAL CHEYENNE COUNTY...
    
AT 458 PM MDT...A CONFIRMED TORNADO WAS LOCATED 11 MILES SOUTHEAST OF
KIT CARSON...OR 20 MILES SOUTHWEST OF CHEYENNE WELLS...MOVING NORTH
AT 25 MPH.

HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3874 10278 3875 10236 3861 10246 3861 10262
      3862 10279
TIME...MOT...LOC 2258Z 193DEG 21KT 3863 10265 

TORNADO...OBSERVED
HAIL...1.75IN

$$

DR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 9, 2:40 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 9, 2:40 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
240 PM MDT SAT MAY 9 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 240 PM MDT SAT MAY 9 2015

CURRENTLY MUCH OF THE FORECAST AREA (EXCEPT WESTERN FRINGE OF YUMA
COUNTY) REMAINS UNDER A LARGE AMOUNT OF DRY AIR ALOFT WHICH
DESPITE SOME CLEARING AND INCREASING INSTABILITY HAS DELAYED
THUNDERSTORM INITIATION.

LATEST RUC/18Z NAM/HRRR SUGGESTING NEXT SPOKE OF ENERGY TO EJECT
FROM PARENT UPPER LOW INTO SOUTHWEST PORTION OF THE AREA AROUND
23Z LIFTING NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. STRONG TO
SEVERE THUNDERSTORMS EXPECTED.

AFTER MIDNIGHT CENTER OF WOUND UP UPPER LOW MOVES NORTHEAST TOWARD
YUMA COUNTY WITH WRAPAROUND PRECIPITATION ACROSS THE NORTHWEST
1/2 OF THE AREA. DURING THE DAY SUNDAY UPPER LOW LIFTS INTO NORTH
CENTRAL NEBRASKA. WRAPAROUND PRECIPITATION WILL SLOWLY END FROM
SOUTH TO NORTH THROUGH THE DAY.

SNOW AND BLOWING SNOW EXPECTED IN THE 09Z-13Z OR 14Z TIMEFRAME
FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COUNTY. ANY
ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS. ELSEWHERE WINDS
INCREASE FOR MANY WITH GUSTS TO 40 MPH POSSIBLE.

LOW TEMPERATURES TONIGHT RANGE FROM THE LOW 30S FOR FAR EASTERN
COLORADO TO AROUND 50 IN NORTON AND HILL CITY. HIGH TEMPERATURES
SUNDAY IN THE MID 40S WEST TO AROUND 60 HILL CITY.

REGARDING FROST/FREEZE HEADLINES. BASED ON CURRENT FORECAST NOT
QUITE HALF OF YUMA COUNTY AND TO A LESSER EXTENT KIT CARSON AND
CHEYENNE COUNTY COLORADO WOULD SEE FROST CONDITIONS...THIS IS ALSO
THE AREA I AM ANTICIPATING SNOW. SO FOR NOW WILL NOT ISSUE ANY
HIGHLITES. IF A GREATER AREA OF YUMA COUNTY GETS INTO THE LOW 30S
A FROST HEADLINE WOULD BE NEEDED.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 138 PM MDT SAT MAY 9 2015

QUIET WEATHER WILL RETURN TO THE FORECAST AREA BEGINNING SUNDAY
NIGHT AND LASTING THROUGH AT LEAST MID-DAY TUESDAY. DURING THIS TIME
FRAME...THE MAIN FORECAST CONCERN IS FROST/FREEZE POTENTIAL. FOR
SUNDAY NIGHT INTO MONDAY MORNING...THERE ARE A FEW FORECAST ASPECTS
THAT NEED TO BE RESOLVED. IN THE WAKE OF THE DEPARTING LOW PRESSURE
SYSTEM...GUSTY NORTHWEST WINDS SHOULD CONTINUE THROUGH THE NIGHT
UNDER CLEARING SKIES. THESE COMPETING FACTORS INTRODUCE UNCERTAINTY
INTO THE LOW TEMPERATURES FORECAST AND THUS FROST/FREEZE CONCERNS.
CURRENT FORECAST IS SIMILAR TO YESTERDAY'S RUN WITH LOW TEMPERATURES
DROPPING INTO THE MID 30S ALONG/WEST OF HIGHWAY 25 AND IN THE LOW
30S ALONG/WEST OF HIGHWAY 27. THERE MAY EVEN BE SOME UPPER 20S
OBSERVED OVER EAST COLORADO WITH COLD AIR ADVECTION PERSISTING.

FOR MONDAY NIGHT INTO TUESDAY MORNING...COLD LOW TEMPERATURES ARE
ONCE AGAIN FORECAST. THIS TIME...LIGHT WINDS ARE LIKELY IN ADDITION
TO CLEAR SKIES. THE LIGHT WINDS WILL BE THE RESULT OF A HIGH
PRESSURE CENTER PASSING DIRECTLY OVERHEAD. THESE ARE PRIME
CONDITIONS FOR EFFECTIVE RADIATIONAL COOLING AND RAPIDLY DROPPING
TEMPERATURES. CURRENT FORECAST PREDICTS LOW TEMPERATURES IN THE MID
30S GENERALLY NORTH OF INTERSTATE 70 WITH THE POTENTIAL FOR
OBSERVATIONS IN THE LOW 30S NEAR MCCOOK NEBRASKA AND NORTON KANSAS.

BEGINNING TUESDAY EVENING...SHOWER AND THUNDERSTORM CHANCES RETURN
ONCE AGAIN AS THE PATTERN SHIFTS FROM BRIEF SHORTWAVE RIDGING TO
ANOTHER DEEP LONGWAVE TROUGH OVER THE WESTERN UNITED STATES.
INITIALLY...MOST CONVECTIVE ACTIVITY REMAINS ALONG THE COLORADO
FRONT RANGE TUESDAY NIGHT INTO WEDNESDAY. A MORE PRONOUNCED
SHORTWAVE TROUGH ROTATES AROUND THE LONGWAVE TROUGH...EJECTING OVER
THE HIGH PLAINS WEDNESDAY EVENING. THIS SHOULD BRING A BETTER CHANCE
FOR STORMS BUT CHANCES FOR SEVERE STORMS ARE A LITTLE UNCERTAIN AS
MOISTURE RETURN AND THUS INCREASING INSTABILITY MAY BE LIMITED.

FOR THURSDAY AND BEYOND...A WET PATTERN LOOKS TO RESUME AS MOISTURE
AND INSTABILITY RETURN IN EARNEST OVER THE PLAINS. FORECAST
SOLUTIONS VARY WITH THE EVOLUTION OF THE WESTERN UNITED STATES
LONGWAVE TROUGH. IT APPEARS THERE WILL BE SOME SEVERE WEATHER
POTENTIAL...PARTICULARLY ON SATURDAY IF FORECAST ELEMENTS COME
TOGETHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1140 AM MDT SAT MAY 9 2015

KGLD...IFR/VLIFR CIGS EXPECTED FROM TAF ISSUANCE THROUGH 21Z WITH
WINDS FROM THE EAST GUSTING NEAR 30KTS. FROM 22Z-02Z CIGS IMPROVE
TO MVFR/POSSIBLY VFR RANGE AS THUNDERSTORMS EXPECTED TO MOVE
NEAR/OVER THE TERMINAL SCOURING OUT THE LOW LEVEL STRATUS.
THUNDERSTORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND
REDUCED VISIBILITIES IN HEAVY RAINFALL. WINDS EAST-SOUTHEAST
GUSTING 25-30KTS. WINDS SUBSIDE BELOW 12KTS IN THE 03Z-09Z
TIMEFRAME WITH LOW CIGS AND POSSIBLY SOME MIST/BR. FROM 10Z
THROUGH THE REST OF THE TAF PERIOD WINDS SHIFT TO THE NORTHWEST
AND GUST 25-30KTS. MVFR/IFR CIGS EXPECTED WITH RAIN SHOWERS OR
LIGHT RAIN GENERALLY NEAR/OVER THE TERMINAL.

KMCK...FROM TAF ISSUANCE THROUGH 19Z EXPECT A LINE OF
SHOWERS/THUNDERSTORMS TO MOVE ACROSS FROM THE SOUTHWEST. THIS WILL
LIKELY IMPROVE CIGS TO MVFR CATEGORY. WINDS FROM THE EAST GUSTING
NEAR 25KTS. 19Z-23Z WINDS CONTINUE TO GUST FROM THE EAST WITH
MVFR/IFR CIGS AND NO PRECIPITATION. 23Z-03Z SIMILAR WINDS AND THE
POSSIBILITY OF THUNDERSTORMS INCREASES...CIGS REMAIN IFR. WINDS
FALL BELOW 12KTS AROUND 08Z THEN BY 13Z BACK TO THE NORTHEAST NEAR
13KTS...CIGS REMAIN IFR. AROUND 15Z WINDS BACK TO THE WEST-
NORTHWEST GUSTING NEAR 25KTS WITH RAIN SHOWERS OVER THE TERMINAL.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...RRH
AVIATION...99
Hazardous weather outlook, May 9, 2:00 PM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT MAY 9 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 PM MDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND AREAL
COVERAGE AS THE AFTERNOON PROGRESSES...CONTINUING INTO THE
EVENING. MOVEMENT WILL BE TO THE NORTHEAST. ALL MODES OF SEVERE
WEATHER REMAIN POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND
A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

SNOW IS EXPECTED AFTER MIDNIGHT GENERALLY WEST OF A LINE FROM NEAR
WAUNETA TO STRATTON TO KIT CARSON COLORADO. ANY ACCUMULATION WILL
LIKELY BE ON GRASSY SURFACES. NORTHWEST WINDS GUSTING 30 TO 40 MPH
WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. THIS
AREA WILL LIKELY SEE FROST CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SNOW AND BLOWING SNOW IS EXPECTED AN HOUR OR SO AFTER SUNRISE
SUNDAY MORNING. ANY ACCUMULATION WILL LIKELY BE ON GRASSY
SURFACES. THIS AREA WILL ALSO HAVE THE BEST CHANCE FOR FROST
CONDITIONS.

FROST IS POSSIBLE LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING
GENERALLY ALONG AND WEST OF A TRENTON NEBRASKA TO LEOTI KANSAS
LINE.

FROST IS POSSIBLE AGAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY
MORNING NORTH OF A LINE FROM BENKELMAN TO HILL CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

In the hours before

Special weather statement, May 9, 10:39 AM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1039 AM MDT SAT MAY 9 2015

KSZ013-014-028-091715-
LOGAN KS-THOMAS KS-SHERMAN KS-
1039 AM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...
SOUTHWESTERN THOMAS AND WESTERN LOGAN COUNTIES UNTIL 1115 AM MDT/1215
PM CDT/...

AT 1039 AM MDT /1139 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES WEST OF RUSSELL SPRINGS...OR 22 MILES EAST OF
SHARON SPRINGS...MOVING NORTH AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINONA.

LAT...LON 3878 10124 3880 10147 3928 10144 3924 10106
TIME...MOT...LOC 1639Z 187DEG 49KT 3891 10134

MK
Special weather statement, May 9, 10:50 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT SAT MAY 9 2015

KSZ001-002-013-014-028-029-NEZ079-091730-
LOGAN KS-CHEYENNE KS-GOVE KS-THOMAS KS-RAWLINS KS-SHERMAN KS-
DUNDY NE-
1050 AM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOVE...EASTERN
SHERMAN...WESTERN THOMAS...SOUTHWESTERN RAWLINS...LOGAN...CHEYENNE
AND SOUTHWESTERN DUNDY COUNTIES UNTIL 1130 AM MDT/1230 PM CDT/...

AT 1049 AM MDT /1149 AM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
HAIGLER TO 10 MILES WEST OF SCOTT STATE LAKE...AND MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
COLBY...GOODLAND...OAKLEY...ST. FRANCIS...BREWSTER...LEVANT...
EDSON...BIRD CITY...WINONA AND MCDONALD.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 19 AND 54.

LAT...LON 3880 10061 3870 10085 3870 10122 3903 10148
      3913 10148 3914 10156 3975 10205 4001 10205
      4026 10174
TIME...MOT...LOC 1649Z 232DEG 21KT 3990 10206 3869 10111

MK
Special weather statement, May 9, 11:30 AM MDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM CDT SAT MAY 9 2015

KSZ002-014-015-028-029-091815-
LOGAN KS-GOVE KS-THOMAS KS-RAWLINS KS-SHERIDAN KS-
1230 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GOVE...THOMAS...RAWLINS...WESTERN
SHERIDAN AND NORTHEASTERN LOGAN COUNTIES UNTIL 115 PM CDT...

AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BREWSTER
TO 6 MILES SOUTHWEST OF GOVE...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLBY...OAKLEY...ATWOOD...GRAINFIELD...GRINNELL...PARK...GOVE...
LEVANT...REXFORD AND MCDONALD.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 46 AND
101.

LAT...LON 3870 10033 3870 10062 3958 10140 3980 10140
      4000 10104 3962 10074 3957 10074 3957 10070
      3885 10015
TIME...MOT...LOC 1729Z 231DEG 39KT 3951 10131 3888 10055

MK
Special weather statement, May 9, 3:17 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT SAT MAY 9 2015

COZ090-092200-
YUMA COUNTY CO-
317 PM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY UNTIL 400 PM MDT...

AT 317 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
HIGHLAND CENTER TO 9 MILES SOUTHEAST OF COPE...AND MOVING EAST AT 20
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...KIRK...IDALIA...CLARKVILLE...ABARR...BEECHER
ISLAND...BONNY RESERVOIR AND JOES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 4044 10211 3959 10214 3957 10227 3957 10277
      4044 10274
TIME...MOT...LOC 2117Z 251DEG 19KT 4041 10266 3960 10269

DR
Special weather statement, May 9, 4:04 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT SAT MAY 9 2015

COZ090-091-092245-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
404 PM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR YUMA AND NORTHEASTERN KIT CARSON
COUNTIES UNTIL 445 PM MDT...

AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF HOLYOKE
TO 14 MILES NORTH OF BETHUNE...AND MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WRAY...ECKLEY...ALVIN...BEECHER ISLAND...BONNY RESERVOIR...LAIRD...
KIRK...HALE...VERNON AND IDALIA.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 198 AND 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN
COLORADO...NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 3944 10205 3944 10268 4041 10243 4044 10205
TIME...MOT...LOC 2204Z 271DEG 20KT 4035 10237 3951 10241

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:17 PM MDTSpecial Weather StatementGLDYuma43 min
May 9, 4:04 PM MDTSpecial Weather StatementGLDYuma41 min
May 9, 5:08 PM MDTTornado Warning Tornado observedConsiderable damage threatGLDCheyenne52 min
May 9, 5:50 PM MDTTornado WarningGLDCheyenne27 min

Nearby

Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.